MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MUELLER STEM, LATERAL, UNCEMENTED, TAPER 12/14; AVENIR MULLER STEM

ZIMMER SWITZERLAND MANUFACTURING GMBH AVENIR MUELLER STEM, LATERAL, UNCEMENTED, TAPER 12/14; AVENIR MULLER STEM
Model Number N/A
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Hip Fracture (2349); Insufficient Information (4580)
Date of Event 09/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: biolox delta head, 12/14, 36x0 catalog#: 00-8775-036-02; lot#: 3072057.Therapy date: (b)(6) 2021.The manufacturer received photographs and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that patient was revised due to implant fracture.
 
Additional Manufacturer Narrative
D10 concomitant devices biolox delta head, 12/14, 36x0 catalog#: 00-8775-036-02; lot#: 3072057 d10: therapy date: (b)(6) 2021.Investigation results were made available.1.Event description: it was reported that the patient underwent right total hip arthroplasty (b)(6) 2021 and had a revision surgery on (b)(6) 2021 due to a fall event, whereby the patient fractured their hip.Harm: s3 - bone fracture.Hazardous situation: patient's anatomy is exposed to excessive external forces postoperatively.2.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.The following sap extracts to the initial and revision procedures were provided by the sales representative: devices used during implantation.Surgery description of implantation: right avenir continuum ltc.Surgery description of revision surgery: right hip ncb pp with gt attachment on stc for periprosthetic fracture.Devices used during revision surgery.3.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: no ncr with a potential correlation to the reported event was found.5.Conclusion: it was reported that the patient underwent right total hip arthroplasty (b)(6) 2021 and had a revision surgery on (b)(6) 2021 due to a fall event, whereby the patient fractured their hip.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).Neither x-rays, operative notes, office visit notes, nor devices or photos of the devices were received; therefore the extent of the periprosthetic fracture as well as the condition of the components is unknown.Based on the received information, the reported event cannot be confirmed.The reported fall event has been reported as being directly correlated with the fracture of this hip.Therefore, based on the given information and the results of the investigation, this is likely to be the root cause of the reported event of periprosthetic bone fracture.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
AVENIR MUELLER STEM, LATERAL, UNCEMENTED, TAPER 12/14
Common Device Name
AVENIR MULLER STEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12568563
Report Number0009613350-2021-00511
Device Sequence Number1113192
Product Code LZO
UDI-Device Identifier00889024590922
UDI-Public00889024590922
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberN/A
Device Catalogue Number01.06010.101
Device Lot Number2927103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date11/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale